Alert archive / Louisiana / Flash Flood Warnings in 2020

Flash Flood Warning 59, NWS Jackson, MS

April 23, 2020Catahoula Parish, Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 23, 2020, 1:32 AM CDT for Catahoula Parish, Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2020, 1:32 AM CDT (06:32 UTC)
Expired
Apr 23, 2020, 4:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Catahoula Parish, LA, Concordia Parish, LA, Adams County, MS

The radar

The Ft Polk radar (KPOE), 132 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 2:25 AM CDTFLASH FLOOD1 Nw Natchez, MSSOCIAL MEDIA REPORT OF WATER COVERING SEVERAL STREETS IN NATCHEZ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2355 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2355 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
4.7
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted.

414 
WGUS54 KJAN 230632
FFWJAN
LAC025-029-MSC001-230930-
/O.NEW.KJAN.FF.W.0059.200423T0632Z-200423T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
132 AM CDT Thu Apr 23 2020

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Concordia Parish in northeastern Louisiana...
  Southern Catahoula Parish in northeastern Louisiana...
  Adams County in southwestern Mississippi...

* Until 430 AM CDT.

* At 132 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Natchez, Vidalia, Ferriday, Larto, Monterey, Jonesville, Clayton,
  Lee Bayou, Acme, Stanton, New Era, Kingston, Wildsville, Spokane,
  Cranfield, Mayna, Deer Park, Walters, Black Hawk and Sibley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3104 9165 3104 9172 3120 9170 3130 9191
      3123 9192 3124 9200 3163 9201 3179 9158
      3175 9154 3175 9132 3165 9127 3163 9116
      3135 9116 3132 9147 3123 9149 3123 9157
      3113 9163 3104 9156 3097 9166 3098 9166

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

TW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:22 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 23, 1:22 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
122 AM CDT Thu Apr 23 2020

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:

Poor aviation weather continues for the remainder of night as
a considerable amount of TSRA move east across the ArkLaMiss
region. A strong pressure gradient across the area is also
resulting in strong SSE wind gusts for now, but expect winds to
gradually veer to a more southwesterly to westerly direction as
the system departs to the east later today into tonight, with wind
relaxing Thursday night. Ceilings will be quite variable and
somewhat tied to the precip areas, but generally speaking, expect
the IFR ceilings to be most prevalent during the early morning
hours before breaking up quickly during the mid/late morning as
stronger mixing ahead of the cold front commences. /EC

&&

.DISCUSSION...
Through Thursday...

Severe weather is still expected this evening into the overnight
hours. Rain and embedded thunderstorms continue to overspread
across the region this evening. This comes as a shortwave trough
swings across the region and a deepening surface low that tracks
from Oklahoma to ARK/MO. As this occurs, the warm front that is
located across the southwest part of the forecast area will lift
north. This will bring moisture into the forecast area through the
evening into tonight. Initially, some of these storms will be
elevated in advance of the warm front with hail being the main
concern. As the evening progresses, all hazards will be possible
as a combination of discrete cells and a QLCS should move into the
western portions of the CWA later tonight. Strong shear,
sufficient instability will be in place across the area as well as
300 to 500 m2/s2 helicity. This will promote tornado potential
including the possibility for a strong tornado to occur. After
around midnight or so, more of a QLCS should develop and move east
through daybreak. We did locally expand the enhanced risk for
storms across some portion of the central part of the CWA but the
further south you go, there is some capping that may limit
storms/intensity though severe weather remains possible there.

On top of severe potential, there remains a decent flooding risk.
As grounds are saturated from recent rainfall, PW values increase
to around 1.7-2 inches and several rounds of storms could move
over the same location, the flash flood watch has been expanded
across the area. Two to four inches of rain are possible in these
locations with locally higher amounts possible.

As if that wasn't enough, there remains some potential for a wake
low to develop within the stratiform rain area behind the area of
storms. This will bring gusty winds sustained 20-25 mph and gusts
to near 40 mph.

The front will move through the region on Thursday. Some hi-res
models indicate that there could be additional redevelopment in
the afternoon as this occurs. Al storm activity should be out of
the forecast area by late tomorrow afternoon. /28/

Friday through Next Week...

Friday will begin with some pretty good weather with temperatures
climbing into the lower 80s across the entire region. By Friday
evening, southerly flow will begin to increase as a disturbance
associated with a shortwave trough tracks its way across the MS
Valley. Different global models agree in regards to timing(though we
are a couple days away and timing could change)bringing in
showers/storms by late Friday night into early Saturday morning.
However, a shower or 2 can't be ruled out early Friday evening. Even
though the atmosphere doesn't support a very moist airmass Friday,
the mesoscale dynamics are there. With an approaching cold front,
possible 30-40kts of midlevel shear, dewpoints in the 60s, combined
with instability(MUCAPE 800-1500J/kg), storms have the potential to
become strong to severe especially east of I-55. A 'Marginal' risk
will be displayed in the HWO. The main risk will be damaging winds
and hail.

By Saturday early morning, showers and a possible storm will
continue to linger but by late morning, going into the afternoon
hours, everything should be east of the ArkLaMiss. The rest of the
weekend will be dry and quiet conditions will prevail through the
beginning half of the next working week. High temperatures will
range from the mid to upper 70s Saturday and Sunday and start to
warm into the 80s next week./JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  57  83  61 /  33   1   0  27
Meridian      82  56  83  60 /  75   4   0  18
Vicksburg     79  57  83  60 /  14   0   1  33
Hattiesburg   82  57  85  63 /  64   5   0   9
Natchez       81  57  83  60 /  18   0   0  18
Greenville    75  57  78  59 /  16   1   6  66
Greenwood     75  55  79  60 /  45   2   3  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 AM CDT this morning for MSZ018-019-
     025>059.

     Wind Advisory until 5 AM CDT early this morning for MSZ018-019-
     025>028-034>036.

LA...Flash Flood Watch until 10 AM CDT this morning for LAZ007>009-
     015-016-023>025.

AR...Flash Flood Watch until 10 AM CDT this morning for ARZ074-075.

     Wind Advisory until 5 AM CDT early this morning for ARZ074-075.

&&
Hazardous weather outlook, Apr 22, 5:31 PM CDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jackson MS
531 PM CDT Wed Apr 22 2020

ARZ074-075-LAZ007>009-015-016-023>025-MSZ034-035-040>043-047>059-
232245-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Washington-Humphreys-
Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Scott-
Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Jefferson-
531 PM CDT Wed Apr 22 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are likely and tornadoes are possible
tonight. Some tornadoes could be strong. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf ball
size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Isolated severe thunderstorms are possible for extreme
southeast Arkansas, portions of northeast Mississippi,
portions of northeast Louisiana, portions of central
Mississippi, portions of west central Mississippi, northwest
Mississippi, and north central Mississippi on Friday night.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
night and tonight through Thursday.

MSZ018-019-025>033-036>039-044>046-232245-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake-
Neshoba-Kemper-
531 PM CDT Wed Apr 22 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms and tornadoes are possible tonight into
tomorrow. Some thunderstorms could produce damaging winds to 60
mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Isolated severe thunderstorms are possible for extreme
southeast Arkansas, portions of northeast Mississippi,
portions of northeast Louisiana, portions of central
Mississippi, portions of west central Mississippi, northwest
Mississippi, and north central Mississippi on Friday night.

(https://www.weather.gov/images/jan/graphicast/5.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
night and tonight through Thursday.

LAZ026-MSZ060>066-232245-
Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-
531 PM CDT Wed Apr 22 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Thursday

FLOODING
THREAT...Limited
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are likely and tornadoes are possible
tonight. Some tornadoes could be strong. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf ball
size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday.

MSZ072>074-232245-
Marion-Lamar-Forrest-
531 PM CDT Wed Apr 22 2020

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Thursday

FLOODING
THREAT...Limited
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms and tornadoes are possible tonight into
tomorrow. Some thunderstorms could produce damaging winds to 60
mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Tonight, weak trees and limbs may break and fall due to sustained
winds up to 25 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Thursday.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 23, 12:27 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1227 AM CDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND DMG     3 S GWINVILLE           31.71N 89.90W
04/22/2020                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN INCLUDING A TREE ON A
            HOUSE.

&&

TW
Local storm report, Apr 23, 12:29 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     2 ENE GWINVILLE         31.76N 89.88W
04/22/2020                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREES DOWN.

&&

TW
Local storm report, Apr 23, 12:32 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1232 AM CDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND DMG     2 W CLEM                31.71N 89.83W
04/22/2020                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            PORCH BLOWN OFF A HOUSE AND TREE ON BOTH
            HOUSE AND CAR.

&&

TW
Special weather statement, Apr 23, 12:34 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
1234 AM CDT Thu Apr 23 2020

MSZ049-050-055-056-230615-
Smith MS-Scott MS-Rankin MS-Simpson MS-
1234 AM CDT Thu Apr 23 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN...
NORTHEASTERN SIMPSON...NORTHERN SMITH AND SOUTHWESTERN SCOTT COUNTIES
UNTIL 115 AM CDT...

At 1234 AM CDT, Meteorologists were tracking a strong thunderstorm
over Cato, or 7 miles east of Star, moving east at 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Johns around 1240 AM CDT.
  White Oak around 1250 AM CDT.
  Pulaski and Burns around 100 AM CDT.
  Homewood around 105 AM CDT.

Other locations impacted by this storm include Polkville, D'Lo,
Braxton and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 500 AM CDT for central
Mississippi.

LAT...LON 3187 9009 3218 9010 3236 8954 3206 8939
TIME...MOT...LOC 0534Z 247DEG 47KT 3210 8992

TW
Local storm report, Apr 23, 1:13 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
113 AM CDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TSTM WND DMG     TALLULAH                32.41N 91.19W
04/23/2020                   MADISON            LA   LAW ENFORCEMENT

            TREES DOWNED IN THE CITY OF TALLULAH,
            INCLUDING TWO ON HOUSES.

&&

DL
Special weather statement, Apr 23, 1:14 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
114 AM CDT Thu Apr 23 2020

MSZ043-048>050-054-055-230700-
Scott MS-Copiah MS-Hinds MS-Rankin MS-Madison MS-Simpson MS-
114 AM CDT Thu Apr 23 2020

...A STRONG THUNDERSTORM WILL AFFECT RANKIN...NORTHWESTERN SIMPSON...
WESTERN SCOTT...HINDS...NORTHERN COPIAH AND SOUTHERN MADISON COUNTIES
UNTIL 200 AM CDT...

At 114 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Flora to Raymond to near Utica.
Movement was east at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Jackson, Clinton and Pocahontas around 120 AM CDT.
  Byram around 125 AM CDT.
  Richland, Crystal Springs and Annandale around 130 AM CDT.
  Pearl, Madison, Canton, Flowood, Florence, Terry, Gluckstadt and
  Monterey around 135 AM CDT.
  Brandon and Hopewell around 140 AM CDT.
  Whites and Goshen Springs around 145 AM CDT.
  Pisgah, Harrisville and Farmhaven around 150 AM CDT.
  Star, Pelahatchie, Piney Woods and Leesburg around 155 AM CDT.

Other locations impacted by these storms include D'Lo, Braxton and
Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 500 AM CDT for central and
southwestern Mississippi.

LAT...LON 3194 9072 3206 9072 3204 9051 3249 9049
      3267 8973 3258 8973 3258 8969 3223 8964
      3222 8973 3213 8973 3193 8992
TIME...MOT...LOC 0614Z 271DEG 46KT 3255 9039 3227 9040 3206 9063

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:37 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas38 min
Apr 22, 8:10 PM CDTSevere Thunderstorm WarningJANConcordia, Tensas65 min
Apr 22, 9:53 PM CDTTornado Warning Tornado observedJANCatahoula, Concordia67 min
Apr 22, 10:29 PM CDTTornado Warning Tornado observedJANConcordia32 min
Apr 22, 11:06 PM CDTSevere Thunderstorm WarningJANFranklin, Richland54 min
Apr 22, 11:49 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas56 min
Apr 22, 11:52 PM CDTSevere Thunderstorm WarningJANFranklin, Madison53 min
Apr 23, 12:33 AM CDTSevere Thunderstorm WarningJANTensas42 min
Apr 23, 12:35 AM CDTSevere Thunderstorm WarningJANMadison55 min
Apr 23, 1:18 AM CDTFlash Flood WarningJANFranklin, Tensas3 hr
Apr 23, 10:01 AM CDTRiver Flood WarningJANTensas51 hr
Apr 23, 10:01 AM CDTRiver Flood WarningJANFranklin3 days
Apr 22, 8:58 PM CDTWind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 3 more8 hr
Apr 22, 9:02 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Simpson42 min
Apr 22, 9:22 PM CDTSpecial Weather StatementJANJefferson38 min
Apr 22, 9:30 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson45 min
Apr 22, 9:58 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln47 min
Apr 22, 10:21 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson54 min
Apr 22, 10:56 PM CDTSpecial Weather StatementJANWashington34 min
Apr 22, 11:06 PM CDTSpecial Weather StatementJANCovington24 min
Apr 22, 11:09 PM CDTSpecial Weather StatementJANJefferson51 min
Apr 22, 11:12 PM CDTSevere Thunderstorm WarningJANCovington, Jones51 min
Apr 22, 11:23 PM CDTSevere Thunderstorm WarningJANSunflower, Washington37 min
Apr 22, 11:38 PM CDTSpecial Weather StatementJANJasper52 min
Apr 22, 11:49 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore22 min
Apr 23, 12:34 AM CDTSpecial Weather StatementJANRankin41 min
Apr 23, 12:38 AM CDTFlash Flood WarningJANWarren3 hr
Apr 23, 12:43 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith51 min
Apr 23, 1:14 AM CDTSpecial Weather StatementJANHinds, Rankin46 min
Apr 23, 1:16 AM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 23, 1:25 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton36 min
Apr 23, 1:33 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson, Smith57 min
Apr 23, 2:02 AM CDTTornado Warning Tornado observedJANRankin28 min
Apr 23, 2:12 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson31 min
Apr 23, 2:16 AM CDTFlash Flood WarningJANRankin, Scott, Smith3 hr
Apr 23, 2:21 AM CDTFlash Flood WarningJANClaiborne, Copiah, Jefferson, Simpson3 hr
Apr 23, 2:21 AM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Smith54 min
Apr 23, 3:09 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton40 min
Apr 23, 3:28 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton, Simpson, Smith3 hr
Apr 23, 3:45 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion48 min
Apr 23, 3:57 AM CDTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion31 min
Apr 23, 4:02 AM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith43 min
Apr 23, 4:04 AM CDTFlash Flood Warning Considerable damage threatJANHinds, Madison, Rankin4 hr
Apr 23, 4:21 AM CDTTornado WarningJANClarke, Jasper, Jones39 min
Apr 23, 4:30 AM CDTFlash Flood WarningJANOktibbeha3 hr
Apr 23, 8:23 AM CDTAreal Flood WarningJANHinds, Rankin5 hr
Apr 23, 9:45 AM CDTRiver Flood WarningJANSimpson59 hr
Apr 23, 9:58 AM CDTRiver Flood WarningJANJones4 days
Apr 23, 1:39 PM CDTSpecial Weather StatementJANKemper36 min
Apr 23, 1:48 PM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 23, 2:34 PM CDTSpecial Weather StatementJANJefferson Davis41 min
Apr 23, 3:07 PM CDTSpecial Weather StatementJANLauderdale53 min
Apr 23, 3:13 PM CDTSpecial Weather StatementJANJones62 min
Apr 23, 3:29 PM CDTSevere Thunderstorm WarningJANJones46 min
Apr 23, 3:32 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale28 min
Apr 23, 4:06 PM CDTSpecial Weather StatementJANClarke24 min

Nearby

Flash Flood Warnings in Louisiana, 2020Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.